Jump to content

Atalanta's Klonopin Taper


[At...]

Recommended Posts

See my background post here http://www.benzobuddies.org/forum/index.php?topic=7542.0.

 

I cut to 1.375 mg nightly three nights ago and have had three bad nights of sleep since (once because of a hot room, once because of kids in the parking lot, last night I took my “stay asleep” medicines too early.)  I have had horrible anxiety and agitation today (Monday) but hubby doesn't think it's as bad as when I was at higher dosages (though it feels plenty bad in here!).

 

So far my taper has gone like this:

1.75 - seven nights

1.5 - four nights

1.375 - three nights 

 

I was hoping to get .25 mg cut within seven days (down to 1.25 by Wednesday, March 19.)  So given that I’ve had three bad nights of sleep and I’m having horrible anxiety and agitation, do I cut by .125, hoping to get relief from getting more of the drug out of my system, or hold, thinking that my brain is needing more time to adjust? 

 

How can you tell?  How do you decide?  Especially when your brain feels like scrambled eggs? :(

 

Link to comment
Share on other sites

Hi Atalanta! To me it looks like you might be cutting a wee too fast.  You might want to try holding your current dose for a few more days at least to see if your symptoms calm down somewhat.  We generally don't recommend cutting faster than 10% every 10-14 days, otherwise the ol' body gets really ticked off at us and creates all sorts of havoc.

 

rufus

Link to comment
Share on other sites

Hi,

 

Yes, it might be wise to slow down. Yes, you don't want to be on benzos for longer than necessary, but if you taper off faster than your GABA system can repair itself, you could be setting yourself up for an extended rough time. Adjust your taper according to your reaction.

Link to comment
Share on other sites

Thanks Rufus and Colin.  I know I shouldn't be in a hurry.  I'm so miserable now and it's hard to keep in sight that the way to minimize the misery is to just keep steady.  My everyday illness is already so overwhelming, and this is making it so much harder - I have a lab slip of tests here I was supposed to have done a month ago and I haven't been strong enough to leave the house to even be driven to the lab two miles away, plus the anxiety on top of that.  I've been in bed since Christmas -I've never been down this long, have never been so sick, and I know the benzos are making it worse.  I just want relief and the only way out is through.
Link to comment
Share on other sites

You know, it is OK to halt further cuts to your dose to carry out something you otherwise find too stressful to complete. Allow yourself some flexibility. ;)
Link to comment
Share on other sites

I see where you're coming from on holding the dosage to get something done, Colin.  Trouble is, since the benzos "turned" on me my anxiety is pretty constant, though its general intensity seems to decrease with each cut.  They're also worsening my already incapacitating weakness and fatigue.

 

I slept better last night - the first time at this dosage - so that is a sign I'm in the right place for now.  I'll keep holding and get some more good nights under my belt.

 

The funny thing is that I feel best furthest from my dosages - I take it at bedtime and in the middle of the night, and I feel best in the evening, before I take it.

Link to comment
Share on other sites

The funny thing is that I feel best furthest from my dosages - I take it at bedtime and in the middle of the night, and I feel best in the evening, before I take it.

 

Very typical of paradoxical symptoms!

Link to comment
Share on other sites

The funny thing is that I feel best furthest from my dosages - I take it at bedtime and in the middle of the night, and I feel best in the evening, before I take it.

 

Very typical of paradoxical symptoms!

 

Thanks for the reassurance, eljay.  Knowing that's typical helps.  Good to know that I'm at least typically backward.  : )  Sigh.

Link to comment
Share on other sites

×
×
  • Create New...